MAUDE Adverse Event Report: WILLIAM COOK EUROPE ZENITH TX2 TAA ENDOVASCULAR GRAFT PROXIMAL TAPERED COMPONENT; MIH SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT

WILLIAM COOK EUROPE ZENITH TX2 TAA ENDOVASCULAR GRAFT PROXIMAL TAPERED COMPONENT; MIH SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Catalog Number ZTEG-2PT-40-208-PF-US
Medical Device Problem Code Difficult or Delayed Positioning (1157)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); No Known Impact Or Consequence To Patient (2692)
Date of Event 05/05/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Manufacturer reference#: (b)(4).Introducer returned to manufacturer.Investigation is still in progress.
 
Event or Problem Description
Description of event according to complainant: upon deployment, it was very difficult to release the trigger wires.Wires were able to be released individually with hemostat.Due to manipulation required one of the nitinol wires broke.Ultimately, the procedure was successful and the device was placed in the patient.Patient outcome: the patient did not require any additional procedures due to this occurrence.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.
 
Additional Manufacturer Narrative
(b)(4).Summary of investigational findings: examination of the returned delivery system showed no marks or scratches on the green trigger wire knob.This indicates that the user has not been rotating the green trigger wire knob, which is consistent with the ifu.Rotation of the green trigger wire knob is probably not the reason for the difficulties.Microscopic examination of the trigger wires showed irregular black stains.This is highly likely due to inadequate coating on trigger wires.Based on the provided information and examination of the returned delivery system, it was possible to conclude that inadequate coating of trigger wires is the most likely reason for the difficulties regarding release of trigger wires.No evidence to suggest product was not manufactured to specifications cook medical will continue to monitor for similar events.
 
Event or Problem Description
Description of event according to complainant: upon deployment, it was very difficult to release the trigger wires.Wires were able to be released individually with hemostat.Due to manipulation required, one of the nitinol wires broke.Ultimately, the procedure was successful and the device was placed in the patient.Patient outcome: the patient did not require any additional procedures due to this occurrence.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.

Brand Name
ZENITH TX2 TAA ENDOVASCULAR GRAFT PROXIMAL TAPERED COMPONENT
Common Device Name
MIH SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Manufacturer (Section D)
WILLIAM COOK EUROPE
4632 bjaeverskov
DA 
MDR Report Key5684257
Report Number3002808486-2016-00333
Device Sequence Number280793
Product Code MIH
UDI-Device Identifier10827002534510
UDI-Public(01)10827002534510(17)180225(10)E3306744
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
P070016
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 05/05/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberZTEG-2PT-40-208-PF-US
Was Device Available for Evaluation? Yes
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 05/12/2016
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date05/27/2016
Supplement Report FDA Received Date11/14/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;